Alert archive / Kansas / Dense Fog Advisories in 2020
Dense Fog Advisory 21, NWS Dodge City, KS
NWS Dodge City, KS issued this dense fog advisory at Jul 29, 2020, 6:54 AM CDT for 18 counties in Kansas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2020, 6:54 AM CDT (11:54 UTC)
- Expired
- Jul 29, 2020, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
Counties Clark County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 33 km from the middle of the area, began a volume at 11:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.9 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1179 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
268 WWUS73 KDDC 291154 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 654 AM CDT Wed Jul 29 2020 KSZ030-031-043>046-062>065-075>080-087-088-291500- /O.NEW.KDDC.FG.Y.0021.200729T1154Z-200729T1500Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Kearny-Finney-Hodgeman-Pawnee- Grant-Haskell-Gray-Ford-Edwards-Kiowa-Meade-Clark- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Lakin, Deerfield, Garden City, Jetmore, Hanston, Larned, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Meade, Plains City, Fowler, Ashland, and Minneola 654 AM CDT Wed Jul 29 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility of a quarter of a mile in dense fog. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
2 follow-up statements
070 WWUS73 KDDC 291420 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 920 AM CDT Wed Jul 29 2020 KSZ030-031-043>046-065-291530- /O.CAN.KDDC.FG.Y.0021.000000T0000Z-200729T1500Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Pawnee- Including the cities of Wakeeney, Pfeifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, and Larned 920 AM CDT Wed Jul 29 2020 ...DENSE FOG ADVISORY IS CANCELLED... Dense fog has lifted. $$ KSZ062>064-075>080-087-088-291530- /O.CON.KDDC.FG.Y.0021.000000T0000Z-200729T1500Z/ Kearny-Finney-Hodgeman-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Meade-Clark- Including the cities of Lakin, Deerfield, Garden City, Jetmore, Hanston, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Meade, Plains City, Fowler, Ashland, and Minneola 920 AM CDT Wed Jul 29 2020 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility of a quarter of a mile in dense fog. * WHERE...Portions of central, south central, southwest and west central Kansas. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$
445 WWUS73 KDDC 291445 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 945 AM CDT Wed Jul 29 2020 KSZ062>064-075>080-087-088-291545- /O.CAN.KDDC.FG.Y.0021.000000T0000Z-200729T1500Z/ Kearny-Finney-Hodgeman-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Meade-Clark- Including the cities of Lakin, Deerfield, Garden City, Jetmore, Hanston, Ulysses, Sublette, Satanta, Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, Meade, Plains City, Fowler, Ashland, and Minneola 945 AM CDT Wed Jul 29 2020 ...DENSE FOG ADVISORY IS CANCELLED... Dense fog has lifted. $$
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this dense fog advisory went out at Jul 29, 5:25 AM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 29, 5:25 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 525 AM CDT Wed Jul 29 2020 ...UPDATE TO AVIATION... .SHORT TERM...(Today and tonight) Issued at 145 AM CDT Wed Jul 29 2020 Thunderstorm chances pick back up late today as short range models indicate an upper level shortwave disturbance dropping southeast across the high plains of eastern Wyoming/western Nebraska late this afternoon, sending an attendant cold front southeastward into northwest Kansas sometime this evening. Near the surface, a prevailing southeasterly upslope flow will continue to reinforce a rich moisture pool ahead of the approaching surface boundary with surface dewpoints in the upper 60s(F)/lower 70s(F). Although uncertainty lingers in regards to timing/track...CAMs are in fair agreement indicating thunderstorms triggering this afternoon somewhere generally in vicinity of extreme northeast Colorado/western Nebraska, then spreading southeast as an MCS into western Kansas this evening. Although models continue to show a fairly weak flow aloft, sufficient instability with MLCAPE in excess of 1500 to 2000 J/kg and modest vertical shear profiles will contribute to an increased severe potential. A warming trend continues today as prevailing south-southeasterlies support modest warm air advection into western Kansas. Afternoon highs are expected up into the upper 80s(F) in central Kansas to the lower 90s(F) in portions of southwest Kansas. With a cold front pushing through western Kansas overnight, should see lows mainly down into the 60s(F) by daybreak Thursday morning. .LONG TERM...(Thursday through Tuesday) Issued at 228 AM CDT Wed Jul 29 2020 After another round of possible thunderstorms Thursday as a secondary upper level shortwave dips southeast across the Western High Plains, a generally drier pattern can be expected over the weekend as ridging aloft dominates across the Intermountain West and into the periphery of the Western High Plains. Temperatures will not be as warm Thursday in wake of a cold front pushing through the high plains early morning. Expect highs only up into the mid/upper 70s(F) in central Kansas to the lower/mid 80s(F) farther south closer to the Oklahoma border. The unseasonably 'cooler' temperatures will continue through the early part of the weekend. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 522 AM CDT Wed Jul 29 2020 Any lingering MVFR/IFR cigs/vsbys this morning will give way to widespread VFR conditions by mid-day as low level stratus slowly lifts/scatters out west to east. Light south-southeasterly winds will continue through this evening as a weak lee side trough of low pressure remains anchored in eastern Colorado. && .PRELIMINARY POINT TEMPS/POPS... DDC 90 65 82 62 / 20 60 60 50 GCK 90 63 81 60 / 20 60 50 50 EHA 93 64 86 61 / 20 30 30 40 LBL 92 64 86 61 / 20 30 30 40 HYS 87 65 79 62 / 30 60 70 60 P28 88 68 85 64 / 20 60 60 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...JJohnson
Hazardous weather outlook, Jul 29, 3:12 AM CDT, 3 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 312 AM CDT Wed Jul 29 2020 KSZ030-031-043>046-061>066-074>081-084>090-300815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 312 AM CDT Wed Jul 29 2020 /212 AM MDT Wed Jul 29 2020/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Strong to marginally severe thunderstorms will be possible late this afternoon through this evening. The strongest storms will be capable of producing up to quarter size hail and gusty winds up to 60 mph. Isolated tornadoes cannot be ruled out. Heavy rainfall will also be possible with the strongest storms, increasing the potential for localized flooding. Day 1 Hazards ------------- * Tornado: Limited risk * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Flooding: Limited risk * Lightning: Elevated risk .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Days 2-7 Discussion ------------------- Strong to marginally severe thunderstorms will be possible early Thursday morning with gusty winds up to 60 mph the main hazard. Days 2-7 Hazards ---------------- * Thursday - Flooding: Limited risk - Lightning: Significant risk - Severe thunderstorm: Limited risk * Friday - Lightning: Limited risk * Saturday No hazards. * Sunday - Lightning: Limited risk * Monday - Lightning: Limited risk * Tuesday - Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed generally after 4 PM CDT. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:00 PM CDT | Special Weather Statement | DDC | Scott | 45 min |
| Jul 29, 4:11 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 49 min |
| Jul 29, 4:57 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 48 min |
| Jul 29, 5:01 PM CDT | Special Weather Statement | DDC | Hamilton | 44 min |
| Jul 29, 5:43 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Scott | 47 min |
| Jul 29, 5:45 PM CDT | Special Weather Statement | DDC | Kearny | 45 min |
| Jul 29, 5:54 PM CDT | Special Weather Statement | DDC | Trego | 51 min |
| Jul 29, 6:01 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Kearny | 44 min |
| Jul 29, 6:25 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Gray | 50 min |
| Jul 29, 6:45 PM CDT | Special Weather Statement | DDC | Ellis | 45 min |
Nearby
Dense Fog Advisories in Kansas, 2020Every dense fog advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.